Mississippi, 2004Flash Flooding in Mississippi, July 31, 2004
July 31, 2004 · NWS MEG · 2 events in 2 counties and zones
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 30, 8:06 PM CST, 5 hours 39 minutes earlier.
Area forecast discussion, Jul 30, 8:06 PM CST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
906 PM CDT FRI JUL 30 2004
.DISCUSSION...
COVERAGE OF SHOWERS AND THUNDERSTORMS HAVE DECREASED OVER THE PAST
HOUR OR SO DOWN TO SCATTERED. HAVE UPDATED ZONES TO REDUCE POPS TO
CHANCE CATEGORY ACROSS THE ENTIRE FORECAST AREA FOR REMAINDER OF
TONIGHT. LEFT MENTION OF FOG IN THE ZONES AS WELL. TEMPERATURES
APPEAR TO BE IN GOOD SHAPE SO NO CHANGES WERE MADE THERE.
&&
.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jul 30, 2:22 PM CST, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
322 PM CDT FRI JUL 30 2004
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-311100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-
PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-
SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-
TUNICA-UNION-WEAKLEY-YALOBUSHA-
322 PM CDT FRI JUL 30 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH AND EAST OF A
LINE FROM KENNETT MISSOURI TO BRINKLEY ARKANSAS THIS EVENING. A SLOW
MOVING COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT CONTINUING THE
CHANCES FOR THUNDERSTORMS. A FEW OF THESE STORMS MAY REACH SEVERE
LIMITS WITH NICKEL SIZE HAIL AND LOCALLY DAMAGING WINDS POSSIBLE.
.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE SATURDAY MAINLY OVER
NORTHEAST MISSISSIPPI ALTHOUGH THESE STORMS ARE NOT EXPECTED TO BE
SEVERE AT THIS TIME. HOT WEATHER WILL RETURN TO THE AREA EARLY NEXT
WEEK WITH HEAT INDICIES IN EXCESS OF 105 DEGREES POSSIBLE TUESDAY
AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR
FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
VALLE
Flash Flood, Alcorn
- When
- July 31, 1:45 AM CST to 3:45 AM CST
- Where
- Alcorn County, Corinth
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.881, -88.580 (the zone’s center; the record gives no point)
About 25 homes and 15 businesses were flooded. A few streets were also flooded.
Flash Flood, Tishomingo
- When
- July 31, 4:15 AM CST to 5:15 AM CST
- Where
- Tishomingo County, Iuka
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.740, -88.239 (the zone’s center; the record gives no point)
A few houses had water in them. Several roads were flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in New York, July 31, 2004$100,000 · 55 kt wind · 3 events
- Tornado in South Dakota, July 31, 2004$30,000 · F1 · 1 event
- Heavy Rain in Florida, July 31, 2004$50,000 · 1 event
- Flood in Pennsylvania, July 31, 2004$35,000 · 1 event
- Tornado in Minnesota, July 31, 2004$2,000 · F1 · 1 event
- Flash Flood in Pennsylvania, July 31, 2004$20,000 · 1 event
- Damaging Wind in Colorado, July 31, 2004$15,000 · 50 kt wind · 1 event
- Lightning Strike in Florida, July 31, 20041 injured · 1 event
- Hail in Minnesota, July 31, 20041.75 in hail · 8 events
- Flooding in Kentucky, July 31, 20046 events
- Hail in Minnesota, July 31, 20041.75 in hail · 4 events
- Flooding in Ohio, July 31, 20043 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415329, 5415330.